zbMATH — the first resource for mathematics

Return words of linear involutions and fundamental groups. (English) Zbl 1375.37033
The paper is devoted to the investigation of the dynamics of special maps called linear involutions. These involutions are injective piecewise isometries defined on a pair of intervals. There is a geometric representation of the considered involutions as Poincaré maps of measured foliations. Standard methods of symbolic dynamics lead to the set \(\mathcal{L}(T)\) of finite words known as the natural coding of the linear involution \(T\). Further, one can apply to the set \(\mathcal{L}(T)\) standard notations from word combinatorics such as return words and prime words. Then it is proved that under suitable conditions these sets of words are symmetric bases of free group or subgroup of finite index of the free group.

37B10 Symbolic dynamics
68R15 Combinatorics on words
05A05 Permutations, words, matrices
08A50 Word problems (aspects of algebraic structures)
Full Text: DOI arXiv
[1] Berstel, J., De Felice, C., Perrin, D., Reutenauer, C. and Rindone, G.. Bifix codes and Sturmian words. J. Algebra369 (2012), 146-202. doi:10.1016/j.jalgebra.2012.07.013 · Zbl 1263.68121
[2] Berthé, V., De Felice, C., Delecroix, V., Dolce, F., Perrin, D., Leroy, J., Reutenauer, C. and Rindone, G.. Specular sets. Preprint, 2015, arXiv:1505.00707. · Zbl 1330.68231
[3] Berthé, V., De Felice, C., Dolce, F., Leroy, J., Perrin, D., Reutenauer, C. and Rindone, G.. Bifix codes and interval exchanges. J. Pure Appl. Algebra219 (2015), 2781-2798. doi:10.1016/j.jpaa.2014.09.028 · Zbl 1357.68152
[4] Berthé, V., De Felice, C., Dolce, F., Leroy, J., Perrin, D., Reutenauer, C. and Rindone, G.. The finite index basis property. J. Pure Appl. Algebra219 (2015), 2521-2537. doi:10.1016/j.jpaa.2014.09.014 · Zbl 1357.68115
[5] Berthé, V., De Felice, C., Dolce, F., Leroy, J., Perrin, D., Reutenauer, C. and Rindone, G.. Maximal bifix decoding. Discrete Math.338 (2015), 725-742. doi:10.1016/j.disc.2014.12.010 · Zbl 1309.68159
[6] Berthé, V., De Felice, C., Dolce, F., Perrin, D., Leroy, J., Reutenauer, C. and Rindone, G.. Acyclic, connected and tree sets. Monatsh. Math.176 (2015), 521-550. doi:10.1007/s00605-014-0721-4 · Zbl 1309.68160
[7] Berthé, V. and Rigo, M.. Combinatorics, Automata and Number Theory. Cambridge University Press, Cambridge, 2010. doi:10.1017/CBO9780511777653 · Zbl 1197.68006
[8] Boissy, C. and Lanneau, E.. Dynamics and geometry of the Rauzy-Veech induction for quadratic differentials. Ergod. Th. & Dynam. Sys.29(3) (2009), 767-816. doi:10.1017/S0143385708080565 · Zbl 1195.37030
[9] Bufetov, A. I. and Solomyak, B.. On the modulus of continuity for spectral measures in substitution dynamics. Adv. Math.260 (2014), 84-129. doi:10.1016/j.aim.2014.04.004 · Zbl 1339.37004
[10] Coulbois, T. and Hilion, A.. Botany of irreducible automorphisms of free groups. Pacific J. Math.256(2) (2012), 291-307. doi:10.2140/pjm.2012.256.291 · Zbl 1259.20031
[11] Coulbois, T., Hilion, A. and Lustig, M.. ℝ-trees and laminations for free groups. I. Algebraic laminations. J. Lond. Math. Soc. (2)78(3) (2008), 723-736. doi:10.1112/jlms/jdn052 · Zbl 1197.20019
[12] Danthony, C. and Nogueira, A.. Involutions linéaires et feuilletages mesurés. C. R. Acad. Sci. Paris Sér. I Math.307(8) (1988), 409-412. · Zbl 0672.57016
[13] Danthony, C. and Nogueira, A.. Measured foliations on nonorientable surfaces. Ann. Sci. Éc. Norm. Supér (4)23(3) (1990), 469-494. · Zbl 0722.57010
[14] Dolce, F. and Perrin, D.. Interval exchanges, admissibility and branching Rauzy induction. Preprint, 2015. · Zbl 1393.37050
[15] Durand, F., A characterization of substitutive sequences using return words, Discrete Math., 179, 1-3, 89-101, (1998) · Zbl 0895.68087
[16] Durand, F., Linearly recurrent subshifts have a finite number of non-periodic subshift factors, Ergod. Th. & Dynam. Sys., 20, 4, 1061-1078, (2000) · Zbl 0965.37013
[17] Durand, F., Corrigendum and addendum to: ‘Linearly recurrent subshifts have a finite number of non-periodic subshift factors’. [Ergodic Theory Dynam. Systems20(4) (2000), 1061-1078 MR1779393 (2001m:37022)], Ergod. Th. & Dynam. Sys., 23, 2, 663-669, (2003)
[18] Fathi, A., Laudenbach, F. and Poénaru, V.. Thurston’s Work on Surfaces (Mathematical Notes, 48). Princeton University Press, Princeton, NJ, 2012, 254pp.
[19] Forster, O.. Lectures on Riemann Surfaces. Springer, New York, 1991, Translated from the 1977 German original by Bruce Gilligan, Reprint of the 1981 English translation.
[20] Gaboriau, D., Levitt, G. and Paulin, F.. Pseudogroups of isometries of R : reconstruction of free actions on R -trees. Ergod. Th. & Dynam. Sys.15(4) (1995), 633-652. doi:10.1017/S0143385700008580 · Zbl 0839.58022
[21] Hatcher, A., Algebraic Topology, (2002), Cambridge University Press: Cambridge University Press, Cambridge · Zbl 1044.55001
[22] Keane, M., Interval exchange transformations, Math. Z., 141, 25-31, (1975) · Zbl 0278.28010
[23] Lopez, L.-M. and Narbel, P.. Lamination languages. Ergod. Th. & Dynam. Sys.33(6) (2013), 1813-1863. doi:10.1017/etds.2012.114 · Zbl 1280.05068
[24] Nogueira, A., Almost all interval exchange transformations with flips are nonergodic, Ergod. Th. & Dynam. Sys., 9, 3, 515-525, (1989) · Zbl 0697.58027
[25] Nogueira, A., Pires, B. and Troubetzkoy, S.. Orbit structure of interval exchange transformations with flip. Nonlinearity26(2) (2013), 525-537. doi:10.1088/0951-7715/26/2/525 · Zbl 1268.37043
[26] Rauzy, G., Échanges d’intervalles et transformations induites, Acta Arith., 34, 4, 315-328, (1979) · Zbl 0414.28018
[27] Skripchenko, A., Symmetric interval identification systems of order three, Discrete Contin. Dyn. Syst., 32, 2, 643-656, (2012) · Zbl 1267.37036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.